Reach Us +44-1625-708989

La Prensa MedicaISSN: 0032-745X

All submissions of the EM system will be redirected to Online Manuscript Submission System. Authors are requested to submit articles directly to Online Manuscript Submission System of respective journal.

Case Report, Prensa Med Argent Vol: 101 Issue: 3

Atropine Intoxication in a Child after Accidental Ingestion of 200mg Atropine Sulfate - A Case Report

Abstract

 Atropine Intoxication in a Child after Accidental Ingestion of 200 mg Atropine Sulfate - A Case Report

Atropine systemic toxicity may causes the anticholinergic toxidrome including pupillary, mucous membranes, skin, urinary, gastrointestinal, cardiac, and central nervous system symptoms. A 6-year-old boy admitted to the emergency department with agitation, vomiting, and fever with a suspect ingestion of atropine sulfate solution. The patient was hospitalized, intubated, sedated with midazolam and mechanically ventilated. Gastric lavage was performed. After treatment with active charcoal, neostigmine and afterwards physostigmine were administered. Atropine sulfate was detected in the blood sample by using high-performance liquid chromatography-diod array detector method. Patient had supportive care until his symptoms resolved. At the end of the fourth day, patient was discharged in a healthy state except bilateral mydriasis which may continue for a week..

Keywords: Anticholinergic toxicity; Atropine sulfate; Child; HPLC-DAD; Intoxication; Physostigmine

Track Your Manuscript

H5 Index

SCImago Journal & Country Rank

Share This Page